Visit Prostatitis.org    
View unanswered posts | View active topics It is currently Wed Jun 19, 2019 10:53 pm



Reply to topic  [ 4 posts ] 
 Dysuria-Painful Urination [Attention: Madcap] 
Author Message

Joined: Thu Jun 28, 2018 9:36 pm
Posts: 52
Post Dysuria-Painful Urination [Attention: Madcap]
Hello:

I've been on 2-week antibiotics course for condition unrelated to prostatitis. It was for gastritis-H.Pylori infection. It's a "triple therapy" combo of antibiotics: Amoxicillin+Clarithromycin and a PPI acid blocker Omeprazole.

Oddly, after only a day or so on this regimen, I began to experience a "prostate-related" symptom I had not had before. Namely: pain/burning on urination. Sometimes the pain continues after urinating as well, sometimes not. But it's always there while I'm urinating. Been going on for about 5 days now. It's very troubling, because it's mentally hard to get a stream started, knowing that it'll cause pain. I went back on Quercetin/Bromelain when this came on, but so far it only improved the stream a bit, but no effect on painful urination-as of yet:

========================
Questions:

1) Might this be a reaction to the meds listed above? Might it be my prostate is hyper- sensitive to some of the breakdown products of the antibiotics mentioned above? Since I do have NBP, my urinary tract might simply be more sensitive to break-down metabolites of the above meds. However, I have not seen dysuria listed as a side effect for any of the 3 meds I'm now taking. But who knows..

2) If this were some new urinary infection causing the burning (dysuria), would not that antibiotics combo above have prevented or eradicated it? I know that Amoxicillin or Clarithromycin are not generally the first line Tx for UTI. But I'd imagine that the combo might hit any ecoli if there?

Do I need to get checked out for UTI on this account, or can I assume its not a UTI since i was on all that antibiotics when it first came on a few days ago. I had not had a UTI for over 40 years. Only findings in the past were inflammation in prostate fluid, but hadn't checked this in a long time. I'm very much trying to avoid urologists for several reasons

3) Would Quercetin/Bromelain help with this dysuria, but is just taking a bit longer for that effect to kick in? I've been off Quercetin/Bromelain since New Years. I went back on it last week. Just wondering if Quercetin helps with this symptom?

4) Are there other ways to treat this burning sensation besides Quercetin? In case the Quercetin doesn't do the trick? Has anyone successfully overcome this symptom?

Thanks:

~elias~


Sat Mar 09, 2019 3:31 pm
Profile

Joined: Sat Dec 08, 2012 4:30 am
Posts: 803
Post Re: Dysuria-Painful Urination [Attention: Madcap]
It’s very difficult to know why you have the burning or how long it might last. In my experience the burning can come and go with no warning. I had it this morning just out of the blue, then as quick as it came on it was gone again. Years ago that was a constant symptom with me but not so much anymore. As it’s likely to go away on it’s own you could just try a simple OTC treatment for the symptom. Cystex is found in drugstores or Amazon. It relieves the burning or reduces it for some people. It works for me so I keep it around. It’s fairly cheap so it’s worth a try regardless.


Sat Mar 09, 2019 11:06 pm
Profile

Joined: Thu Jun 28, 2018 9:36 pm
Posts: 52
Post Re: Dysuria-Painful Urination [Attention: Madcap]
Thanks Madcap:

Would the fact that it came on precisely while I was on those 2 relatively broad spectrum antibiotics indicate this is not due to some new bacterial UTI?...This is big concern of mine now

Also: Have you ever heard of an antibiotic provoking this dysuria symptom? The Amoxicillin dose for this H.Pylori thing is twice what's normally prescribed.

Also: Can Cystex be safely taken indefinitely- or only a few days at a time?


Sun Mar 10, 2019 12:52 am
Profile

Joined: Sat Dec 08, 2012 4:30 am
Posts: 803
Post Re: Dysuria-Painful Urination [Attention: Madcap]
elias wrote:
Thanks Madcap:

Would the fact that it came on precisely while I was on those 2 relatively broad spectrum antibiotics indicate this is not due to some new bacterial UTI?...This is big concern of mine now

Also: Have you ever heard of an antibiotic provoking this dysuria symptom? The Amoxicillin dose for this H.Pylori thing is twice what's normally prescribed.

Also: Can Cystex be safely taken indefinitely- or only a few days at a time?


I doubt you picked anything new up while on the antibiotics. More than likely just a typical prostate reaction that can’t be explained. As for Cystex, like other drugs for burning it will say on the carton to only take it for a certain period of time, but I asked my medical Dr about that years ago and he said that was simply a common sense warning so people will go to the Dr if the condition doesn’t clear up, but he told me as long as there wasn’t an untreated infection it would cause no harm taking it. One advantage to Cystex is that unlike some medications for burning it doesn't change the color of urine.


Sun Mar 10, 2019 2:23 am
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 4 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
cron
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.